Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Pins and needles feeling on face, head, migraines, pain in temples. Effects of surgery ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11917 Questions
Question
i had surgery 8 days ago and 2 days after started feeling pins and needles on my face and head. I have a history of migraines, but they never came like this. i don't have a headache. i had pain on the sides of each of my eyes, where the brow ends. but now all i have is a pins and needles feeling and like something is running under my skin. i've never had this happen to me.
Posted Fri, 27 Apr 2012 in Headache and Migraines
 
 
Answered by Dr. Rakhi Tayal 7 hours later
Hello,

Thanks for writing to us.

The feeling of pins and needles sensation on the face and head is most likely to be due to a facial nerve involvement or injury or compression post -operatively either as a direct effect of the surgery or due to side effects of the medication taken.

I would like to know some more details on your problem to be specific in my opinion , like:
1)What kind of surgery did you have? What was the procedure done?
2)Was any such problem present prior to the surgery?
3)Are you taking any medicine for this problem?
4)Is there any history of your exposure to sudden cold?

Your answers will help me to suggest a better opinion with regards to your problem.

Anticipating your response

Regards.
Above answer was peer-reviewed by
 
Follow-up: Pins and needles feeling on face, head, migraines, pain in temples. Effects of surgery ? 3 hours later
i had a right hemicolectomy done to remove an appendiceal mucocele. i did not have this feeling prior to the surgery. I am not taking medication for this. I am still home recuperating from surgery. i don't have a history of expoure to sudden cold. unless it happened during surgery. I don't know.
 
 
Answered by Dr. Rakhi Tayal 26 minutes later
Hello.

Thanks for writing back.
Your problem seems to be due to mild injury to your facial nerve may be during the surgery or after that. This is a mild injury so the symptoms are only of pins and needles sensation. Such injuries come under neuropraxia and usually recovery occurs in 3-4 weeks without the help of any medicine. Low dose oral steroids will help in early recovery.
Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
 
Follow-up: Pins and needles feeling on face, head, migraines, pain in temples. Effects of surgery ? 2 hours later
what kind of mild injury to the facial nerve? and what would be consider a low dose of steroids? HOw many mg?
Follow-up: Pins and needles feeling on face, head, migraines, pain in temples. Effects of surgery ? 25 minutes later
after surgery i feel like my circulation all over my body is out of wack. but the only thing really bothering me is the pins and needles on my face and head.
 
 
Answered by Dr. Rakhi Tayal 5 hours later
Hello,

Thanks for writing back.

The injury to the nerve can be due to prolonged XXXXXXX pressure on your temples, sudden exposure to cold, or mildly decreased blood supply to the mid-brain.
The dose of steroids can best be recommended by your treating surgeon as it might delay the wound healing in your case or invite super-added infections after surgery.
Meanwhile you can take supplements of Methylcobalamin for some relief.

Sincerely hope it will help.
Wishing you an early recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor